Alert archive / California / Wind Advisories in 2019

Wind Advisory 5, NWS San Diego, CA

January 23, 20194 counties in California

NWS San Diego, CA issued this wind advisory at Jan 23, 2019, 12:00 PM PST for 4 counties in California. It took effect at Jan 24, 2019, 4:00 AM PST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 23, 2019, 12:00 PM PST (20:00 UTC)
In effect from
Jan 24, 2019, 4:00 AM PST
Expired
Jan 24, 2019, 12:00 PM PST
In force
8 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 8.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2019-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2019-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3818 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
-119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

422 
WWUS76 KSGX 232000
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
1200 PM PST Wed Jan 23 2019

CAZ048-055-057-554-240600-
/O.EXP.KSGX.WI.Y.0004.000000T0000Z-190123T2000Z/
/O.NEW.KSGX.WI.Y.0005.190124T1200Z-190124T2000Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Bernardino County Mountains-Santa Ana Mountains and Foothills-
Orange County Inland Areas-
Including the cities of Riverside, San Bernardino, Fontana, 
Rancho Cucamonga, Corona, Crestline, Lake Arrowhead, 
Running Springs, Santa Ana, Orange, and Mission Viejo
1200 PM PST Wed Jan 23 2019

...WIND ADVISORY IN EFFECT FROM 4 AM TO NOON PST THURSDAY...
...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY...

The National Weather Service in San Diego has issued a Wind
Advisory...which is in effect from 4 AM to noon PST Thursday. 

* Winds...Areas of northeast winds 15 to 30 mph with gusts to 40
  mph. Isolated gusts to 50 mph below passes and canyons and near
  and along the coastal slopes of the Santa Ana Mountains. 

* Timing...Early to mid morning Thursday.

* Location...Coastal mountain slopes, inland Orange County, and 
  the Inland Empire below the Cajon and Banning Passes. 

* Impacts...Difficult driving conditions due to gusty cross 
  winds and possible debris on roadways. 

* Outlook...Gusty winds again possible Friday and likely Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

CAZ056-065-232100-
/O.EXP.KSGX.WI.Y.0004.000000T0000Z-190123T2000Z/
Riverside County Mountains-San Gorgonio Pass Near Banning-
Including the city of Desert Hot Springs
1200 PM PST Wed Jan 23 2019

...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY...

Winds will continue to diminish this afternoon.

$$

CAZ050-058-232100-
/O.EXP.KSGX.WI.Y.0004.000000T0000Z-190123T2000Z/
San Diego County Valleys-San Diego County Mountains-
Including the cities of Julian and Pine Valley
1200 PM PST Wed Jan 23 2019

...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY...

Winds will continue to diminish this afternoon.

$$

Maxwell
3 follow-up statements
121 
WWUS76 KSGX 240528
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
928 PM PST Wed Jan 23 2019

CAZ048-055-057-554-241400-
/O.CON.KSGX.WI.Y.0005.190124T1200Z-190124T2000Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Bernardino County Mountains-Santa Ana Mountains and Foothills-
Orange County Inland Areas-
Including the cities of Riverside, San Bernardino, Fontana, 
Rancho Cucamonga, Corona, Crestline, Lake Arrowhead, 
Running Springs, Santa Ana, Orange, and Mission Viejo
928 PM PST Wed Jan 23 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO NOON PST
THURSDAY...

* Winds...Increasing overnight with areas of northeast winds 15 
  to 30 mph with gusts to 40 mph. Isolated gusts to 50 mph below 
  passes and canyons and near and along the coastal slopes of the 
  Santa Ana Mountains. 

* Timing...Early to mid morning Thursday.

* Location...Coastal mountain slopes, inland Orange County, and 
  the Inland Empire below the Cajon and Banning Passes. 

* Impacts...Difficult driving conditions due to gusty cross 
  winds and possible debris on roadways. 

* Outlook...Gusty winds again possible Friday and likely 
  Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
Gregoria
203 
WWUS76 KSGX 241102
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
302 AM PST Thu Jan 24 2019

CAZ048-055-057-554-242000-
/O.CON.KSGX.WI.Y.0005.190124T1200Z-190124T2000Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Bernardino County Mountains-Santa Ana Mountains and Foothills-
Orange County Inland Areas-
Including the cities of Riverside, San Bernardino, Fontana, 
Rancho Cucamonga, Corona, Crestline, Lake Arrowhead, 
Running Springs, Santa Ana, Orange, and Mission Viejo
302 AM PST Thu Jan 24 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

* Winds...Northeast winds 15 to 30 mph with gusts to 40 mph. 
  Isolated gusts to 50 mph below passes and canyons and near and 
  along the coastal slopes of the Santa Ana Mountains. 

* Timing...This morning.

* Location...Coastal mountain slopes, inland Orange County, and
  the Inland Empire below the Cajon and San Gorgonio Passes.

* Impacts...Difficult driving conditions due to gusty cross 
  winds and possible debris on roadways. 

* Outlook...Gusty winds again possible Friday and likely 
  Saturday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
696 
WWUS76 KSGX 242004
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
1204 PM PST Thu Jan 24 2019



CAZ048-055-057-554-242115-
/O.EXP.KSGX.WI.Y.0005.000000T0000Z-190124T2000Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Bernardino County Mountains-Santa Ana Mountains and Foothills-
Orange County Inland Areas-
Including the cities of Riverside, San Bernardino, Fontana, 
Rancho Cucamonga, Corona, Crestline, Lake Arrowhead, 
Running Springs, Santa Ana, Orange, and Mission Viejo
1204 PM PST Thu Jan 24 2019

...WIND ADVISORY HAS EXPIRED...

Gusty northeast winds continue along the coastal foothills and
below passes ans canyons but should decrease below Advisory
criteria over the next couple of hours.

Peak wind so far has been 57 mph at Highland Springs below the San
Gorgonio Pass in Riverside County.


$$

10

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jan 23, 9:30 AM PST, 2 hours 30 minutes earlier.

Area forecast discussion, Jan 23, 9:30 AM PST, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
930 AM PST Wed Jan 23 2019

.SYNOPSIS...
Fair weather will prevail through at least the middle of next week.
Occasional gusty winds from the northeast will occur mainly below
mountain crests, passes and canyons, with strongest winds Saturday
and possibly next Tuesday or Wednesday. Daytime temperatures will
average above normal.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

Skies were clear over the region except for a few high clouds. Local
northeast winds 15-25 MPH with gusts to 25-35 MPH were still
occurring but should decrease by late morning. Highs today at lower
elevations should mostly be in the upper 60s to lower 70s, slightly
warmer than on Tuesday.

High pressure aloft will prevail off the West Coast through at
least the middle of next week, while most of the US will be under a
cold trough. Offshore flow will prevail as surface high pressure
continues over the Great Basin with 850 MB temperature differences
of 4-8 deg C between the NE and SW sides of the larger SoCal
mountain ranges. A bit of a cold air push over the Great Basin will
enhance the winds a bit Thursday, and a wind advisory may be needed
for a few locations based on 12Z local WRF output Thursday morning,
and short waves Friday and especially Saturday will enhance the
winds. Most of the wind gusts at windier locations should be 45-55
MPH Thu/Fri but could exceed 60 MPH Sat. The offshore flow and
increasing temps aloft, at least those west of the mountains, will
bring mild weather Thu-Sat with widespread 70s to near 80 at lower
elevations.

A short-wave oriented east-west will likely move south across the
western US, including California around Tuesday and bring brief
cooling followed by enhanced offshore flow. Longer range model
output shows a possible storm system moving into the West Coast late
next week, but confidence is low at this point as ensembles show a
wide range of solutions.

&&

.AVIATION...
231600Z...Clear skies today and tonight except for a few high clouds
AOA 20,000 FT, mostly inland. Some pockets of UDDFS and LLWS
possible over and SW of mountains this morning as SFC winds subside.

&&

.MARINE...
No hazardous marine weather is forecast through Sunday.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory until noon PST today for Orange County Inland
     Areas-Riverside County Mountains-San Bernardino County
     Mountains-San Bernardino and Riverside County Valleys-The
     Inland Empire-San Diego County Mountains-San Diego County
     Valleys-San Gorgonio Pass Near Banning-Santa Ana Mountains
     and Foothills.

PZ...NONE.

&&

PUBLIC...Maxwell
AVIATION/MARINE...Rodriguez

Nearby

Wind Advisories in California, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.